The clinical trial so far is ... a mixed bag. The main side effects are nausea, nausea, and more nausea.
The first week, premedicated with an anti-nausea drug, everything went fine ... until 90 minutes post-dose, when Mat threw up. More nausea followed in the next two days, but no action.
The next week went better. Mat was premedicated with TWO anti-nausea drugs, and everything stayed in place.
Then last Tuesday (week 3), despite the premedication with two anti-nausea drugs, the 90-minute mark hit and Mat hit the infusion room sink. And again every 45 minutes or so for the remainder of the day. Wednesday was also misery, and Thursday wasn't looking any better, so Mat called his doctor who ultimately checked him into the hospital for an overnight stay.
Some IV fluids seemed to help a lot -- it's tough to stay hydrated when you can't keep down water. I brought Mat home in time for dinner on Friday, and after a weekend of resting, he's gearing up for dose number 4.
It's always good to have something to look forward to.